What are the effects of overmedication?

| Mar 24, 2021 | Medication Errors

Overmedication is a common problem that occurs when prescription errors occur due to mistakes made by health care professionals in New Mexico or another state. Taking too much medication each day can quickly lead to negative health effects, which include fatigue and a loss of energy. You may also start to experience abdominal pain as well as aches and pains in other parts of your body. Some people start to have difficulty with their motor skills and coordination, which can make it challenging to perform routine tasks each day.

Another sign of overmedication is a dramatic change in mood. Some people become depressed while others lose interest in activities they once enjoyed. Unexplained weight loss or gain is also common. Some people either lose their appetite or experience more hunger throughout the day.

How to avoid overmedication

If you want to protect your health and avoid overmedication while working with your health care professional, it’s important to ask them questions for clarification. Confirm that the recommended dosage is accurate for your health condition and the symptoms you’re trying to treat. Follow directions and immediately report any medication errors or ill effects to your physician. Medication detoxification may be necessary if you’ve been taking too much medication and are suffering from its effects.

Who can you contact for legal assistance?

If you believe that you’ve been overmedicated while in the care of a medical professional, contact an attorney with experience in medical malpractice to take legal action. The attorney may review the evidence and details of your case to help you obtain compensation for any mistakes your medical practitioner made at your expense. A legal professional may also assist you with matters that include a delayed diagnosis, nursing malpractice or failure to diagnose an illness.

Archives